# SDR 99ZZZX1588

- Difficulty date: March 12, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Lufthansa Technik Engine Services, Inc, repair station IY2R915K
- Engine: Garrtt TFE73122B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Seal
- Part number: 30756451
- Condition: Failed
- Location: Compressor
- Part time: 571 hours
- Component: 307172213
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

571 HOURS FOLLOWING INSTALL OF NEW MAINLINE CARBON SEALS PER SB 731-72-3596, REV 5, ENGINE EXPERIENCED FLUCTUATING OIL PRESSURE.  INSP OF ENG OIL FILTER SCREEN REVEALED A LARGE AMOUNT OF CARBON PARTICLES.  ENG REMOVED FOR INSPECTION.  CARBON AND METAL DEBRIS WAS FOUND IN HIGH PRESSURE (N2) COMPRESSOR IMPELLER AREA DURING BORESCOPE.  INTERMITTENT BINDING OF N2 ROTATING GROUP FELT DURING ROTATION OF SPOOL AS ENG WAS BORESCOPED.  ENG DISASSEMBLED, FOUND CARBON MATERIAL ORIGINATED FROM FAILED NR 5 CARBON SEAL.  IN ADDITION, SEAL FAILURE CAUSED CERAMIC SEAL RUNNER TO FRACTURE.  THE 'BINDING' OF THE N2 SPOOL WAS THE RESULT OF A SMALL PIECE OF SEAL TENSION SPRING WEDGED BETWEEN ONE VANE OF THE HP IMPELLER AND SHROUD.
